question-icon

Can Topamax, Lamictal, Gabapentin and Trazodone cause muscle pain?

default
Posted on Mon, 14 May 2018
Question: I have terrible muscle pain. I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for bipolar, I am also on lamictal 150 mg, gabapentin 300 mg and 100 mg trazadone. Could any of these meds be causing this painful side effect?
YYYY@YYYY
doctor
Answered by Dr. Ashok Kumar (12 minutes later)
Brief Answer:
Topomax could be the cause

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

There are plenty of anecdotal reports to suggest that the topomax causes muscular pain among the healthy young individuals. Since the pain is recent there is temporal correlation between topiramate and muscle pain.

The other possibility for terrible muscle pain is statins. It is well known fact that statins cause muscular pain among majority of individuals. However few of us get pain when withdrawing from statins. Since there is recent history of taking statins off I feel this could be possible cause. The possibility is more in favor of statins considering the severity of pain.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Topamax, Lamictal, Gabapentin and Trazodone cause muscle pain?

Brief Answer: Topomax could be the cause Detailed Answer: Hello, Thanks for using Healthcaremagic. I read your query and understand your concerns. There are plenty of anecdotal reports to suggest that the topomax causes muscular pain among the healthy young individuals. Since the pain is recent there is temporal correlation between topiramate and muscle pain. The other possibility for terrible muscle pain is statins. It is well known fact that statins cause muscular pain among majority of individuals. However few of us get pain when withdrawing from statins. Since there is recent history of taking statins off I feel this could be possible cause. The possibility is more in favor of statins considering the severity of pain. I hope this helps you. Feel free to write back to me if you have more questions. Thanks and regards.